Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 16, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Apr 10, 2015, 4:14 AM EDT for Bath County, Fleming County, Montgomery County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2015, 4:14 AM EDT (08:14 UTC)
- Expired
- Apr 10, 2015, 8:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bath County, KY, Fleming County, KY, Montgomery County, KY
The radar
The Jackson,KY radar (KJKL), 95 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
955
WGUS53 KJKL 100814
FFWJKL
KYC011-069-173-101215-
/O.NEW.KJKL.FF.W.0016.150410T0814Z-150410T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
414 AM EDT FRI APR 10 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 815 AM EDT
* AT 410 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
LINING UP BACK OFF TO THE SOUTHWEST. THESE STORMS WILL PASS
REPEATEDLY ACROSS THE SAME LOCATIONS THROUGH 6 AM...PRODUCING
EXCESSIVE RUNOFF THAT WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...ROADS...AND ROADSIDE CULVERTS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLEMINGSBURG...SHARPSBURG...CRAINTOWN...ELIZAVILLE...GODDARD...
PECKS RIDGE...BETHEL...FOXPORT...ODESSA...SIDEVIEW...HILLSBORO...
STOOPS...COWAN...POPLAR PLAINS...PLUMMERS LANDING...NEPTON...GRASSY
LICK...JUDY...MUSES MILLS AND WALLINGFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3849 8359 3843 8358 3838 8345 3836 8346
3835 8350 3833 8350 3806 8404 3806 8405
3812 8408 3832 8384 3836 8388 3835 8390
3837 8390 3836 8392 3842 8395 3844 8398
3849 8393 3846 8385 3852 8364
$$
GEOGERIAN2 follow-up statements
551
WGUS73 KJKL 100915
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
515 AM EDT FRI APR 10 2015
KYC011-069-173-101215-
/O.CON.KJKL.FF.W.0016.000000T0000Z-150410T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-MONTGOMERY KY-BATH KY-
515 AM EDT FRI APR 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EDT FOR
FLEMING...NORTHWESTERN MONTGOMERY AND NORTHWESTERN BATH COUNTIES...
AT 512 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
PRODUCING HEAVY RAINFALL MOVING ACROSS THE WARNED AREA. OVER AN INCH
OF RAIN HAS FALLEN SINCE 4 AM EDT ACROSS PORTIONS OF THE AREA. UP TO
ANOTHER INCH OF RAINFALL IS EXPECTED THROUGH 6 AM. EXCESSIVE RUNOFF
WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADS...AND
ROADSIDE CULVERTS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLEMINGSBURG...SHARPSBURG...CRAINTOWN...ELIZAVILLE...GODDARD...PECKS
RIDGE...BETHEL...FOXPORT...ODESSA...SIDEVIEW...HILLSBORO...STOOPS...
COWAN...POPLAR PLAINS...PLUMMERS LANDING...NEPTON...GRASSY LICK...
JUDY...MUSES MILLS AND WALLINGFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3849 8359 3843 8358 3838 8345 3836 8346
3835 8350 3833 8350 3806 8404 3806 8405
3812 8408 3832 8384 3836 8388 3835 8390
3837 8390 3836 8392 3842 8395 3844 8398
3849 8393 3846 8385 3852 8364
$$
GEOGERIAN654
WGUS73 KJKL 101216
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
816 AM EDT FRI APR 10 2015
KYC011-069-173-101225-
/O.EXP.KJKL.FF.W.0016.000000T0000Z-150410T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING KY-MONTGOMERY KY-BATH KY-
816 AM EDT FRI APR 10 2015
...THE FLASH FLOOD WARNING FOR FLEMING...NORTHWESTERN MONTGOMERY AND
NORTHWESTERN BATH COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3849 8359 3843 8358 3838 8345 3836 8346
3835 8350 3833 8350 3806 8404 3806 8405
3812 8408 3832 8384 3836 8388 3835 8390
3837 8390 3836 8392 3842 8395 3844 8398
3849 8393 3846 8385 3852 8364
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 3:18 AM EDT, 56 minutes earlier.
Area forecast discussion, Apr 10, 3:18 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 318 AM EDT FRI APR 10 2015 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 318 AM EDT FRI APR 10 2015 THE LATEST SURFACE MAP FEATURES DEEP LOW PRESSURE WRAPPING INTO MICHIGAN...WITH A COLD FRONT ALIGNED SOUTH AND THEN SOUTHWEST... HEADING INTO WESTERN KENTUCKY AND TENNESSEE. ALOFT...TWO DISTINCT SHORT WAVE TROUGHS ARE ROTATING THROUGH WITHIN THE NORTHERN STREAM. THE FIRST IS MAKING ITS WAY ACROSS THE GREAT LAKES REGION...WITH THE SECOND PIVOTING SOUTH INTO MINNESOTA. PLENTY OF CONVECTION HAS BEEN FIRING UP JUST AHEAD OF THE COLD FRONT...WITH SCATTERED ACTIVITY MOVING ACROSS PORTIONS OF EASTERN KENTUCKY IN THE PAST HOUR. CLOUD TOPS HAD BEEN GENERALLY WARMING EARLIER...HOWEVER THERE HAS BEEN SOME COOLING ACROSS SOUTHWESTERN KENTUCKY IN THE PAST HOUR...WITH SOME OF THE MORE INTENSE STORMS STILL CAPABLE OF PRODUCING SOME DAMAGING WIND GUSTS. THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM...WITH WIDESPREAD CONVECTION TO MOVE IN ACROSS OUR AREA IN THE 5 TO 9 AM TIME FRAME. THIS IS NOT FAVORABLE FOR SEVERE WEATHER...HOWEVER WILL HAVE TO WATCH OUT FOR SOME INSTANCES OF STRONGER WIND GUSTS WITHIN THE MORE DECENT LINE SEGMENTS THAT CAN EITHER RE-DEVELOP OR MAINTAIN THEMSELVES THROUGH DAWN...AS 850 MB WINDS WILL REMAIN IN THE 50 TO 55 KT RANGE THROUGH THAT TIME. ADDITIONALLY...FLASH FLOODING WILL CONTINUE TO BE A CONCERN...PARTICULARLY ALONG AND NORTH OF THE MOUNTAIN PARKWAY...WHERE SCATTERED CONVECTION HAS ALREADY MOVED IN AND PRIMED SOME LOCATIONS. SHOWERS AND STORMS WILL GRADUALLY WIND DOWN FROM WEST TO EAST THIS MORNING...AS THE COLD FRONT PASSES THROUGH AND LIKELY CLEARS THE EASTERN END OF THE COMMONWEALTH BY NOON. HIGH PRESSURE WILL SETTLE IN ACROSS THE OHIO VALLEY TONIGHT...WITH CLEARING SKIES AND MUCH COOLER LOWS THAN WE HAVE BEEN SEEING OVER THE PAST SEVERAL DAYS...AS READINGS DIP DOWN INTO THE 40S...WITH A FEW UPPER 30S POSSIBLE IN THE MORE SHELTERED VALLEYS. SATURDAY WILL BE A BEAUTIFUL DAY UNDER MOSTLY SUNNY SKIES. HIGHS WILL TOP OUT IN THE 60S...WITH LOW RELATIVE HUMIDITIES. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 318 AM EDT FRI APR 10 2015 A LARGE AREA OF SURFACE HIGH PRESSURE WILL SPREAD EAST SATURDAY NIGHT INTO SUNDAY...BUT SHOULD CONTINUE TO YIELD DRY WEATHER THROUGH THE REMAINDER OF THE WEEKEND. AN AREA OF LOW PRESSURE WILL THEN TRACK ACROSS TENNESSEE ON TUESDAY AS A SURFACE COLD FRONT DROPS SOUTHWARD. THIS WILL SPELL A PERIOD OF WET WEATHER ON MONDAY INTO MONDAY NIGHT. WHILE WE COULD SQUEEZE OUT SOME ELEVATED INSTABILITY WITH THIS SYSTEM...THE OVERALL SETUP SEEMS UNFAVORABLE FOR THUNDER GIVEN THE SURFACE LOW TRACK SOUTH OF THE AREA. THUS...WILL CONTINUE TO MAINTAIN THE NO THUNDER CHANCES ON MONDAY. CONDITIONS WILL DRY OUT AGAIN HEADING INTO TUESDAY AND TUESDAY NIGHT AS HIGH PRESSURE PUSHES EAST ACROSS THE OHIO RIVER VALLEY. AS THE HIGH SHIFTS EAST ON LATE WEDNESDAY...RETURN FLOW WILL BRING MOISTURE BACK INTO THE REGION WITH UNSETTLED WEATHER TAKING SHAPE FOR THE REMAINDER OF THE WEEK. WHILE THE END OF NEXT WEEK IS LOOKING WET AGAIN...MODELS ARE NOT IN VERY GOOD AGREEMENT ON THE OVERALL EVOLUTION. HOWEVER...IT DOES LOOK LIKE A WETTER PERIOD...AND THUS...WILL GO WITH THE HIGHER POPS FOR THE END OF THE WEEK. TEMPERATURES WILL CONTINUE TO RUN HIGH THROUGH THE EXTENDED PERIOD. WHILE MODELS DO DISAGREE ON EVOLUTION...IT DOES LOOK LIKE INSTABILITY WILL STILL BE WEAK AT BEST...AND WILL MAINTAIN NO THUNDERSTORMS THROUGH THE EXTENDED. EVEN IN THE WAKE OF THE COLD FRONT ON TUESDAY...WE MAY END UP DRY ENOUGH AND WITH ENOUGH SUN TO PUSH TEMPERATURES INTO THE 7OS. THUS...THE MILD AND WET WEATHER WILL CONTINUE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 205 AM EDT FRI APR 10 2015 CEILINGS WILL BE LOWERING THROUGH DAWN AS A COLD FRONT AND LINE OF CONVECTION APPROACH FROM THE WEST. THE STRONGER AND MORE WIDESPREAD CONVECTION LOOKS TO AFFECT EASTERN KENTUCKY BETWEEN 09 AND 13Z...BEFORE DIMINISHING THROUGH THE MID AND LATE MORNING FROM WEST TO EAST AS THE COLD FRONT CROSSES THE AREA. GUSTY SOUTH TO SOUTHWEST WINDS OF 7 TO 15 KTS...WITH GUSTS OF 15 TO 20 KTS WILL VEER TO THE WEST AND NORTHWEST BEHIND THE COLD FRONT. CEILINGS WILL DROP DOWN TO MVFR AT TIMES WITHIN THE STORMS...WITH EVEN SOME TEMPORARY IFR POSSIBLE. SKIES WILL CLEAR OUT LATE THIS AFTERNOON...WITH WINDS DIMINISHING AS HIGH PRESSURE BUILDS IN. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GEOGERIAN LONG TERM...KAS AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 9, 6:34 PM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 634 PM EDT THU APR 9 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110145- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 634 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SOME STORMS COULD BECOME STRONG TO SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL. GIVEN THE ALREADY SATURATED NATURE OF THE SOIL...ANY HEAVY RAINFALL COULD LEAD TO INSTANCES OF FLASH FLOODING. AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL LINGER INTO THE DAY FRIDAY. THESE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL...LEADING TO A CONTINUED THREAT FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING AND SEVERE WEATHER THROUGH FRIDAY. SHALLENBERGER/AR
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:15 AM EDT | Special Weather Statement | JKL | Bath, Fleming | 30 min |
| Apr 10, 5:08 AM EDT | Special Weather Statement | JKL | McCreary, Pulaski, Rockcastle, Wayne | 37 min |
| Apr 10, 5:11 AM EDT | Special Weather Statement | JKL | Estill, Jackson, Powell, Rockcastle | 34 min |
| Apr 10, 5:22 AM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Fleming, Menifee, Montgomery and 3 more | 3 hr |
| Apr 10, 5:24 AM EDT | Special Weather Statement | JKL | Bath, Fleming, Rowan | 21 min |
| Apr 10, 5:29 AM EDT | Special Weather Statement | JKL | Menifee, Powell | 31 min |
| Apr 10, 5:51 AM EDT | Special Weather Statement | JKL | Jackson, Laurel, Lee, McCreary, Rockcastle, Whitley | 39 min |
| Apr 10, 6:13 AM EDT | Special Weather Statement | JKL | Wolfe | 32 min |
| Apr 10, 6:28 AM EDT | Special Weather Statement | JKL | Bell, Clay, Knox, Leslie | 32 min |
| Apr 10, 6:45 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knox, Laurel, Leslie, Owsley and 1 more | 45 min |
| Apr 10, 7:21 AM EDT | Special Weather Statement | JKL | Floyd, Knott, Perry | 24 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.